Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 124, NWS Kansas City, MO

June 5, 2008Bates County, Cass County, Missouri; Linn County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 5, 2008, 11:04 PM CDT for Bates County, Cass County, Missouri; Linn County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 11:04 PM CDT (04:04 UTC)
Expired
Jun 5, 2008, 11:45 PM CDT
In force
41 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Linn County, KS, Bates County, MO, Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 11:15 PM CDTTSTM WND DMGFoster, MOPOSSIBLE TORNADO. DAMAGE 2-3 BLOCKS WIDE AND 1/4 MILE LONG. SEVEREAL TREES FALLEN ON VEHICLES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:50 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 060404
SVREAX
KSC107-MOC013-037-060445-
/O.NEW.KEAX.SV.W.0124.080606T0404Z-080606T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 PM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINN COUNTY IN EAST CENTRAL KANSAS
  BATES COUNTY IN WEST CENTRAL MISSOURI
  SOUTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 1145 PM CDT

* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PRESCOTT...OR 8 MILES SOUTH
  OF PLEASANTON...AND MOVING NORTHEAST AT 57 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF RICH HILL BY 1115 PM CDT.
  BUTLER BY 1125 PM CDT.

THE TOWNS OF FOSTER AND BALLARD ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

LAT...LON 3802 9465 3821 9476 3857 9410 3856 9409
      3822 9408 3821 9406 3814 9406 3804 9456
      3805 9460 3803 9461
TIME...MOT...LOC 0404Z 241DEG 49KT 3810 9461

$$

BOOKBINDER
3 follow-up statements
000 
WWUS53 KEAX 060422
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 PM CDT THU JUN 5 2008

KSC107-060430-
/O.CAN.KEAX.SV.W.0124.000000T0000Z-080606T0445Z/
LINN KS-
1120 PM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN COUNTY IN
EAST CENTRAL KANSAS IS CANCELLED...

AT 1117 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY 
MORNING FOR NORTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN 
EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR NORTHEASTERN KANSAS AND 
NORTHWESTERN MISSOURI.

LAT...LON 3805 9460 3829 9461 3857 9410 3822 9408
      3820 9406 3815 9406 3814 9407 3804 9455
TIME...MOT...LOC 0420Z 241DEG 49KT 3837 9440 3823 9436
          3809 9439

$$

MOC013-037-060445-
/O.CON.KEAX.SV.W.0124.000000T0000Z-080606T0445Z/
BATES MO-CASS MO-
1120 PM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CASS AND BATES COUNTIES UNTIL 1145 PM CDT...

AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF ADRIAN TO 5 MILES SOUTHWEST OF 
BUTLER TO RICH HILL...MOVING NORTHEAST AT 55 MPH. UNCONFIRMED 
REPORTS OF WIND DAMAGE AND POWER OUTAGES IN SOUTHEAST LINN COUNTY 
KANSAS HAVE BEEN RECEIVED AT 1115 PM.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ADRIAN BY 1125 PM CDT.

THE TOWN OF BALLARD IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING 
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3805 9460 3829 9461 3857 9410 3822 9408
      3820 9406 3815 9406 3814 9407 3804 9455
TIME...MOT...LOC 0420Z 241DEG 49KT 3837 9440 3823 9436
          3809 9439

$$

21
000 
WWUS53 KEAX 060433
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT THU JUN 5 2008

MOC013-037-060445-
/O.CON.KEAX.SV.W.0124.000000T0000Z-080606T0445Z/
BATES MO-CASS MO-
1133 PM CDT THU JUN 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CASS AND EASTERN BATES COUNTIES UNTIL 1145 PM CDT...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARCHIE TO 8 MILES EAST OF BUTLER TO RICH HILL...MOVING
NORTHEAST AT 55 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN BATES AND SOUTHEASTERN CASS COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING 
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3806 9445 3839 9444 3857 9410 3822 9408
      3820 9406 3814 9407
TIME...MOT...LOC 0433Z 242DEG 47KT 3847 9424 3831 9417
          3812 9425

$$

21
000 
WWUS53 KEAX 060445
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 PM CDT THU JUN 5 2008

MOC013-037-060455-
/O.EXP.KEAX.SV.W.0124.000000T0000Z-080606T0445Z/
BATES MO-CASS MO-
1145 PM CDT THU JUN 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND EASTERN
BATES COUNTIES HAS EXPIRED...

AT 1140 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING 
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3806 9445 3839 9444 3857 9410 3822 9408
      3820 9406 3814 9407
TIME...MOT...LOC 0433Z 241DEG 44KT 3848 9423 3831 9418
          3812 9426

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:31 PM CDT, 6 hours 33 minutes earlier.

Area forecast discussion, Jun 5, 4:31 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 PM CDT THU JUN 5 2008

.DISCUSSION...

SHORT RANGE (TONIGHT THROUGH SATURDAY)...

WATER VAPOR IMAGERY PAINTS A NOT SO PRETTY PICTURE ACROSS THE CONUS
TODAY. AN UNSEASONABLY LARGE LOW IS MOVING OUT OF THE FOUR CORNERS
REGION INTO THE WEST CENTRAL PLAINS THIS AFTERNOON. THE SURFACE LOW
REFLECTION IS LOCATED IN SOUTH CENTRAL NEBRASKA. A COLD FRONT/
DRY-LINE EXTENDS SOUTH THROUGH CENTRAL KANSAS THIS AFTERNOON. GUSTY
SOUTHERLY WINDS ARE PREVAILING ACROSS THE EAST HALF OF KANSAS AND
ALL OF MISSOURI. ALSO OF NOTE ALOFT ARE SEVERAL SMALL SHORTWAVE THAT
ARE MOVING THROUGH THE BASE OF THE SURFACE TROUGH...AND ARE EJECTING
NEARLY DUE NORTH THROUGH THE KANSAS AND NEBRASKA PLAINS. THESE WAVES
HAVE BEEN HELPING INITIATE THUNDERSTORM ACTIVITY ALONG AND BEHIND
THE FRONT FROM CENTRAL KANSAS AND NEBRASKA BACK TO THE WEST STARTING
THIS MORNING.

CURRENT ANALYSIS OF MODELS AND OBSERVATIONS INDICATE THAT ANOTHER
SMALL SHORTWAVE WILL ROTATE AROUND THE BASE OF THE EXITING LOW
ACROSS KANSAS AND NEBRASKA LATE THIS AFTERNOON. AS THIS OCCURS WINDS
WILL BACK JUST A LITTLE ALOFT AS THE LOW LEVEL JET INTENSIFY HELPING
INCREASE CONVERGENCE ALONG THE FRONTAL LINE. THIS SHOULD HELP EVOLVE
THE INDIVIDUAL SMALL LINES OF STORMS OR SUPER-CELLS INTO A LARGE
LINEAR SQUALL LINE. THIS LINE COULD REACH THE WESTERN SECTIONS OF OF
THE FORECAST AREA AS EARLY AS 9 OR 10 PM THIS EVENING. MAIN THREAT
WITH THIS SQUALL LINE WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS. OTHERWISE...COOLING ALOFT FROM THE SCATTERED CONVECTION
ACROSS EAST KANSAS...AND/OR COOL AIR SWEEPING IN ALOFT AS THE MAIN
TROUGH GOES NEGATIVELY TILLED...COULD ERODE THE CAP ACROSS THE
KANSAS/MISSOURI BORDER REGION BETWEEN AND 6PM AND 8PM. THIS WOULD
ALLOW FOR DISCREET CELLS AHEAD OF THE APPROACHING LINE OF STORMS
WHICH WOULD LEAD TO THE POTENTIAL FOR NOT ONLY LARGE HAIL...BUT ALSO
ISOLATED TORNADOES. HOWEVER...THIS THREAT FOR ISOLATED STORMS IS NOT
LOOKING GREAT AT THIS TIME DUE TO THE STABILIZING EFFECTS OF THE
CLOUD COVER THAT HAS DOMINATED THE KANSAS/MISSOURI BORDER REGION
TODAY.

ALONG WITH THE SEVERE WEATHER POTENTIAL TONIGHT WILL COME SOME
POSSIBILITY OF FLOODING. PRECIPITABLE WATER VALUES FOR TONIGHT ARE
RUNNING AROUND 1 1/2 TO 2 INCHES...AND GIVEN HOW LOW RIVER HEAD
WATER AND FLASH FLOOD GUIDANCE IS I HAVE GONE WITH A FLASH FLOOD
WATCH ACROSS MUCH OF THE FORECAST AREA TONIGHT FROM 7 PM TO 7 AM
FRIDAY MORNING.

AS FOR THE WIND ADVISORY...GOING TO KEEP IT GOING FOR NOW THROUGH
ITS CURRENT EXPIRATION TIME OF 10 PM. HAVE NOT SEEN WINDS QUITE AS
HIGH AS ADVISORY CRITERIA YET TODAY...BUT THE PRESSURE GRADIENT DOES
TIGHTEN AS THE FRONT AND SQUALL LINE MOVES EAST INTO WESTERN
MISSOURI.

FOR FRIDAY...WILL LIKELY STILL HAVE ONGOING CONVECTION ACROSS THE
EAST HALF OF THE FORECAST AREA AFTER SUNRISE FRIDAY AS THE LEFT OVER
BLOW OFF CONVECTION FORM THE OVERNIGHT SQUALL LINE WILL STILL BE
SPREAD ACROSS THE REGION. SOME CONSIDERATION WILL NEED TO BE GIVEN
TO THE POTENTIAL FOR REDEVELOPMENT FRIDAY AFTERNOON AND EVENING AS A
SECOND SHORTWAVE MOVES THROUGH BEHIND THE EXITING FOUR CORNERS
TROUGH. HAVE KEPT SOME SLIGHT CHANCE TO CHANCE POPS ALONG THE
SOUTHEAST EDGE OF THE FORECAST AREA FOR FRIDAY NIGHT AS A RESULT.
THAT MIGHT NEED TO COME FARTHER NORTH IF LATER MODEL RUNS KEEP THE
SIGNAL INTACT.

FOR SATURDAY...TEMPERATURES WILL QUICKLY REBOUND SATURDAY AS STRONG
SOUTHERLY WINDS MOVE BACK INTO KANSAS AND MISSOURI. FOR THE
AFTERNOON AND OVERNIGHT HOURS ANOTHER TROUGH MOVING INTO THE
NORTHERN ROCKIES WILL PUSH THE WESTERLIES INTO THE CENTRAL PLAINS.
SHORTWAVES MOVING THROUGH THESE STRONG WESTERLIES COULD SPARK WARM
AIR ADVECTION CONVECTION ACROSS THE NORTHERN HALF OF THE FORECAST
AREA SATURDAY AFTERNOON AND EVENING.

CUTTER

LONG RANGE (SUNDAY THROUGH THURSDAY)...

OBVIOUSLY WITH THE IMPENDING WEATHER THIS EVENING THE EXTENDED
FORECAST HAS TAKEN A LITTLE BIT OF A BACK SEAT.  THERE HAS BEEN A
LOT OF QUICK COORDINATION BETWEEN OFFICES TO MAKE SURE WE ARE ALL
WITHIN TOLERANCE FOR OUR GRIDS.

A QUICK OVERVIEW OF THE WEATHER SITUATION FOR THE UPCOMING WEEK
SHOWS THAT TEMPERATURES WILL STILL BE AWFULLY WARM THROUGHOUT THE
PERIOD DUE TO A BUILDING UPPER RIDGE OVER THE SOUTHEASTERN PART OF
THE CONUS.  THIS WILL HELP PUSH ANY STORMS WE MAY HAVE ON SUNDAY
GRADUALLY NORTHWARD...SO BUMPED UP POPS FOR THE NORTHERN ONE THIRD
OF THE CWA ON SUNDAY AND MONDAY TO ACCOUNT FOR PRECIPITATION THAT
MAY FORM ALONG THE SURFACE BOUNDARY MOVING IN FROM THE NORTH.

AS FAR AS THE MENTION OF ANY SEVERE WEATHER FOR NEXT WEEK...THERE IS
NOTHING IN THE MODELS THAT SHOW ANY HINTS FOR POSSIBLE SEVERE
WEATHER.

DECIDED TO FOLLOW HPC GUIDANCE FOR MUCH OF THE MIDDLE OF NEXT WEEK.

MJS

&&

.AVIATION...

FOR THE 18Z TAFS...SEVERE THUNDERSTORMS FORECASTED TONIGHT...A LINE
OF STORMS WITH SOME LEADING SUPERCELLS AHEAD OF THE LINE WILL AFFECT
THE AREA AFTER 00Z. THE STORMS OUT AHEAD OF THE LINE MAY NOT
AFFECT THE TERMINALS...BUT WILL NEED TO BE WATCHED CLOSELY. THE LINE
SHOULD ARRIVE AROUND 04Z AND MAY BE A BOWING LINE WITH DAMAGING
WINDS AND POSSIBLY EMBEDDED TORNADOES ALONG THE LEADING EDGE OF THE
LINE. VISIBILITIES AND CEILINGS EXPECTED TO BE IFR OR LIFR IN
STORMS. BY LATE TONIGHT...WINDS WILL BECOME MORE SOUTHWESTERLY AND
CEILINGS AND VISIBILITIES VFR. ADOLPHSON

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 10 PM THURSDAY FOR MOZ001-MOZ002-MOZ011-
     MOZ012-MOZ013-MOZ020-MOZ021-MOZ028-MOZ029-MOZ037-MOZ043-
     MOZ044-MOZ053-MOZ054.

     FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR MOZ001-MOZ002-MOZ003-
     MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-
     MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
     MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ043-
     MOZ044-MOZ053-MOZ054.

KS...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR KSZ025-KSZ057-KSZ060-
     KSZ102-KSZ103-KSZ104-KSZ105.

     WIND ADVISORY UNTIL 10 PM THURSDAY FOR KSZ025-KSZ057-KSZ060-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 5, 1:02 PM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT THU JUN 5 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
102 PM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LARGE UPPER LEVEL STORM SYSTEM HAS BEGUN TO LIFT OUT OF THE FOUR
CORNERS REGION. A LARGE LAYER OF WARM AIR ALOFT WILL PERSIST ACROSS
THE OUTLOOK AREA THROUGH THE LATE AFTERNOON HOURS WHICH WILL SUPPRESS
THUNDERSTORM ACTIVITY FOR MUCH OF THE DAY. THERE IS A POTENTIAL BY
EARLY EVENING THAT THIS WARM LAYER MAY ERODE JUST ENOUGH TO ALLOW
ISOLATED SUPER CELL THUNDERSTORMS TO DEVELOP ACROSS PORTIONS OF
NORTHWESTERN MISSOURI AND IN AREAS ALONG THE MISSOURI KANSAS BORDER.
DUE TO THE HIGH VOLUME OF INSTABILITY IN THE ATMOSPHERE...THESE
STORMS MAY BECOME STRONG TO SEVERE...WITH THE POTENTIAL FOR LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

A MUCH HIGHER PROBABILITY OF THUNDERSTORM ACTIVITY WILL ARRIVE
DURING THE LATE EVENING AND OVERNIGHT HOURS. STRONG TO SEVERE
THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS CENTRAL KANSAS AND NEBRASKA
THIS AFTERNOON WITH A CLUSTER OF THUNDERSTORMS PUSHING INTO THE
WESTERN PORTIONS OF THE OUTLOOK AREA DURING LIKELY AFTER 9 PM. THE
POTENTIAL EXISTS FOR DAMAGING HIGH WINDS...LARGE HAIL. ISOLATED
TORNADOES MAY ALSO BE POSSIBLE WITH THIS ACTIVITY AS INDIVIDUAL SUPER
CELLS MAY ACCOMPANY THE LINE OF STORMS THAT WILL MOVE THROUGH.

MANY RIVERS ARE ALSO RUNNING AT ABOVE NORMAL LEVELS AT THIS
TIME...ANY ADDITIONAL RAINFALL THIS AFTERNOON AND NIGHT WILL LIKELY
LEAD TO ADDITIONAL RIVER FLOODING AS WELL AS THE POSSIBILITY OF FLASH
FLOODING.

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE EASTERN HALF OF THE
OUTLOOK AREA AFTER MIDNIGHT. SOME UNCERTAINTY EXISTS AS TO IF THIS
ACTIVITY WILL REMAIN SEVERE DURING THE EARLY MORNING HOURS OF
FRIDAY.

OTHERWISE...A WIND ADVISORY IS IN EFFECT ACROSS EASTERN KANSAS AND
WESTERN MISSOURI THROUGH 10 PM THIS EVENING. SUSTAINED SOUTH WINDS
WILL RUN BETWEEN 25 AND 35 MPH THROUGH THE DAYTIME HOURS...WITH
GUSTS TO 45 MPH POSSIBLE IN SOME LOCATIONS. WINDS WILL BEGIN TO
SUBSIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE SOUTH AND EAST OF A LINE FROM KANSAS
CITY TO KIRKSVILLE FRIDAY AFTERNOON. A FEW STRONG TO SEVERE STORMS
MAY BE POSSIBLE...ESPECIALLY OVER THE SOUTHEASTERN CORNER OF THE CWA.

ANOTHER CHANCE FOR THUNDERSTORMS WILL ARRIVE ON SATURDAY AND PERSIST
INTO SUNDAY ACROSS NORTHERN MISSOURI. IT IS TOO EARLY TO DETERMINE IF
THIS ACTIVITY COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED NORTH AND WEST OF A LINE FROM
BUTLER TO KIRKSVILLE THIS EVENING AND THROUGH THE OVERNIGHT HOURS.

CUTTER

In the hours before

Local storm report, Jun 5, 10:27 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1027 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND GST     4 NE BASEHOR            39.17N 94.88W
06/05/2008  E50 MPH          WYANDOTTE          KS   TRAINED SPOTTER

&&

MRD
Local storm report, Jun 5, 10:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     1 N PARKVILLE           39.21N 94.67W
06/05/2008  E50 MPH          PLATTE             MO   PUBLIC

1032 PM     TSTM WND GST     SMITHVILLE              39.38N 94.57W
06/05/2008  E55 MPH          CLAY               MO   TRAINED SPOTTER

&&

MRD
Local storm report, Jun 5, 10:39 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     FLASH FLOOD      3 W BONNER SPRINGS      39.05N 94.94W
06/05/2008                   LEAVENWORTH        KS   EMERGENCY MNGR

            STILLWELL ROAD CLOSED JUST WEST OF THE INTERSECTION OF
            STILLWELL ROAD AND 166TH DUE TO HIGH WATER

&&

DUX
Special weather statement, Jun 5, 10:47 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1047 PM CDT THU JUN 5 2008

KSZ060-060415-
LINN-
1047 PM CDT THU JUN 5 2008

...SIGNIFICANT WEATHER ALERT FOR LINN COUNTY UNTIL 1115 PM CDT...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARKER TO BLUE
MOUND...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 30 TO 40 MPH MAY PRECEDE THESE STORMS...WITH SOME
SMALL HAIL POSSIBLE ONCE THE PRECIPITATION BEGINS.

THESE STORMS WILL BE NEAR...
  PRESCOTT BY 1055 PM CDT.
  PLEASANTON AND LA CYGNE BY 1100 PM CDT.

BOOKBINDER
Local storm report, Jun 5, 11:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     WATHENA                 39.76N 94.95W
06/05/2008                   DONIPHAN           KS   TRAINED SPOTTER

            ROOF BLOWN OFF A CONOCO GAS STATION ALONG 36 HIGHWAY

&&

DUX
Local storm report, Jun 5, 11:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     1 W CAMERON             39.74N 94.26W
06/05/2008  E50 MPH          DEKALB             MO   LAW ENFORCEMENT

            ESTIMATED 50 MPH WINDS 3/4 MILE WEST OF CAMERON

&&

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:39 PM CDTTornado WarningEAXAtchison, Holt36 min
Jun 5, 7:45 PM CDTFlash Flood WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth6 hr
Jun 5, 8:10 PM CDTTornado WarningEAXAtchison, Nodaway50 min
Jun 5, 8:54 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth36 min
Jun 5, 9:32 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte43 min
Jun 5, 9:52 PM CDTAreal Flood WarningEAXAndrew, Holt3 days
Jun 5, 10:00 PM CDTTornado WarningEAXBuchanan15 min
Jun 5, 10:12 PM CDTTornado WarningEAXAndrew18 min
Jun 5, 10:14 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, DeKalb, Platte36 min
Jun 5, 10:15 PM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Platte6 hr
Jun 5, 11:01 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb44 min
Jun 5, 11:45 PM CDTTornado WarningEAXHenry, Johnson45 min
Jun 5, 11:59 PM CDTTornado WarningEAXJohnson, Lafayette31 min
Jun 6, 12:22 AM CDTTornado WarningEAXLafayette, Saline23 min
Jun 6, 12:26 AM CDTTornado WarningEAXJohnson, Pettis, Saline19 min
Jun 6, 12:41 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Howard, Saline23 min
Jun 6, 1:53 AM CDTRiver Flood WarningEAXJohnson, Pettis18 hr
Jun 6, 1:53 AM CDTRiver Flood WarningEAXCooper, Saline10 days
Jun 6, 9:20 AM CDTAreal Flood WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth3 days
Jun 6, 11:01 AM CDTRiver Flood WarningEAXLinn, Livingston3 days
Jun 6, 11:01 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Jun 6, 11:01 AM CDTRiver Flood WarningEAXCarroll, Chariton13 days
Jun 5, 9:52 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte38 min
Jun 6, 2:39 AM CDTRiver Flood WarningEAXMiami26 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.